Intravenous ranitidine injection and risk of cardiac arrest: Medication errors.
Аннотация
BACKGROUND
Ranitidine injection is not well-known to cause cardiac arrest except in few published case reports. The Eritrean Pharmacovigilance Centre received four cases of cardiac arrest associated with ranitidine injection.
OBJECTIVE
To assess the causal relationship between cardiac arrest and ranitidine, and to identify possible risk factors.
METHODS
This is a descriptive case series assessment of cardiac arrest associated with ranitidine and data was mined to supplement the cases from the WHO global database of individual case safety reports.
RESULTS
In all cases, ranitidine injection was administered fast IV bolus without proper dilution and the outcome was fatal in three. All patients encountered cardiac arrest within 20 minutes of intravenous use. Causality was found to be probable in two cases and possible in the other two. Cardiac arrest could have been prevented in all cases. On top of this, from the WHO global database, 185 cases of cardiac arrest and cardio-pulmonary arrest associated with ranitidine were retrieved and 49.7% were fatal. In 40% of the cases, ranitidine was reported as a single suspect. In 36 cases, cardiac arrest resolved following withdrawal of ranitidine and reaction recurred in one case after re-introduction of the product.
CONCLUSION
There appears a causal link between ranitidine and cardiac arrest, possibly related to medication errors that warrants immediate attention from healthcare professionals.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.